Alert archive / Texas / Wind Advisories in 2008
Wind Advisory 5, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this wind advisory at Feb 14, 2008, 4:05 AM CST for Kleberg County, Nueces County, San Patricio County, Texas. It took effect at Feb 14, 2008, 10:00 AM CST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Feb 14, 2008, 4:05 AM CST (10:05 UTC)
- In effect from
- Feb 14, 2008, 10:00 AM CST
- Expired
- Feb 14, 2008, 6:00 PM CST
- In force
- 8 hr
- Issued by
- NWS Corpus Christi, TX
Counties Kleberg County, TX, Nueces County, TX, San Patricio County, TX
The radar
The Corpus Christi radar (KCRP), 9 km from the middle of the area, began a volume at 10:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 10.1 hours before the alert went out and 22 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2119 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 146 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KCRP 141005 NPWCRP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 405 AM CST THU FEB 14 2008 TXZ242>244-142200- /O.NEW.KCRP.WI.Y.0005.080214T1600Z-080214T2200Z/ KLEBERG-NUECES-SAN PATRICIO- INCLUDING THE CITIES OF...KINGSVILLE...CORPUS CHRISTI... ROBSTOWN...PORT ARANSAS...PORTLAND...INGLESIDE...ARANSAS PASS... SINTON...MATHIS 404 AM CST THU FEB 14 2008 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 4 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 4 PM CST THIS AFTERNOON. LOW PRESSURE TRACKING ACROSS THE PLAINS TODAY WILL RESULT IN WINDY CONDITIONS ACROSS THE SOUTHEAST COASTAL BEND. SOUTH TO SOUTHEAST WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS TO 40 MPH DURING THE LATE MORNING AND EARLY AFTERNOON HOURS. RESIDENTS SHOULD GATHER UP ANY LOOSE OBJECTS AND PLACE THEM INSIDE. LAWN FURNITURE AND TRASH CANS SHOULD ALSO BE PLACED EITHER INSIDE OR TIED DOWN. HIGH PROFILE VEHICLES TRAVELING PERPENDICULAR TO THE WIND SHOULD BE CAUTIOUS TODAY. $$ MB
1 follow-up statement
000 WWUS74 KCRP 142001 NPWCRP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 201 PM CST THU FEB 14 2008 TXZ242>244-150000- /O.EXT.KCRP.WI.Y.0005.000000T0000Z-080215T0000Z/ KLEBERG-NUECES-SAN PATRICIO- INCLUDING THE CITIES OF...KINGSVILLE...CORPUS CHRISTI... ROBSTOWN...PORT ARANSAS...PORTLAND...INGLESIDE...ARANSAS PASS... SINTON...MATHIS 201 PM CST THU FEB 14 2008 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... THE COMBINATION OF SURFACE LOW PRESSURE OVER THE SOUTHERN PLAINS... AND SURFACE HIGH PRESSURE OVER THE GULF OF MEXICO...WILL MAINTAIN WINDY CONDITIONS THIS AFTERNOON AND EVENING...ACROSS THE COASTAL BEND AND VICTORIA CROSSROADS. SOUTH TO SOUTHEAST WIND 25 TO 35 MPH... WITH GUSTS TO 40 MPH...WILL CONTINUE UNTIL THE EARLY EVENING...OVER THE ADVISORY AREA. RESIDENTS IN THE ADVISORY AREA SHOULD SECURE LOOSE OBJECTS...SUCH AS LAWN FURNITURE AND TRASH CANS...AS THEY CAN BE BLOWN ABOUT BY THE WIND. FURTHER...AFFECTED MOTORISTS DRIVING HIGH PROFILE VEHICLES...AND CONSTRUCTION WORKERS...SHOULD USED EXTREME CAUTION DURING THESE CONDITIONS. $$ 87
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this wind advisory went out at Feb 14, 3:59 AM CST, 6 minutes earlier.
Area forecast discussion, Feb 14, 3:59 AM CST, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
359 AM CST THU FEB 14 2008
.SHORT TERM (TODAY THROUGH FRIDAY)...A WELL-DEFINED MID/UPR LOW
LOCATED ACROSS THE GREAT BASIN WL SLOWLY DIG SWD TWDS THE DESERT
SOUTHWEST THROUGH THE PD. INITIALLY THIS WL TIGHTEN UP THE GRADIENT
IN THE BOUNDARY LYR...RESULTING IN BREEZY/WINDY CONDITIONS ACROSS
MOST OF SOUTH TX TDA. WL ISSUE A WIND ADVY FOR THE USUALLY WINDIER
SOUTHEAST COASTAL BEND. WARMER AND CLOUDIER CONDITIONS WL BE THE
RESULT OF THE MODERATE TO STRONG RETURN FLOW. RAIN CHANCES WL
INCREASE THROUGHOUT FRIDAY AS THE MOISTURE DEEPENS AND A COLD FNT
APPROACHES FROM THE NORTH. THE FNT WL REACH THE NORTHWEST ZONES
LATE IN THE AFTN. ALTHOUGH THE CAP WL REMAIN OF DECENT
STRENGTH...BLV THAT ENOUGH FORCING WL EXIST TO JUSTIFY THE MENTION
OF ISOLATED THUNDERSTORMS. OTHERWISE...WL GENERALLY LEAN TWDS THE
GFS MOS POPS FOR FRI.
&&
.MARINE (TODAY THROUGH FRIDAY)...SMALL CRAFT ADVY CONDITIONS WL
COMMENCE WITHIN THE NEXT 1-3 HOURS OVER THE NEARSHORE AND OFFSHORE
WATERS AS THE GRADIENT TIGHTENS AND PRESSURES CONTINUE TO FALL.
WIDESPREAD SCA CONDITIONS ARE THEN EXPECTED THROUGH MOST OF TDA AND
THIS EVE IN RESPONSE TO CONTINUED FALLING PRESSURES AND A TIGHT
GRADIENT. SCA CONDITIONS WL BEGIN TO WANE TNT AND WL LKLY END ON
FRI AS THE OVERALL GRADIENT RELAXES DUE TO THE APPROACH OF THE FNTL
BOUNDARY ACROSS THE NRN COASTAL BEND. SEA FOG WL BEGIN TO DEVELOP
EARLY FRI AND WL LKLY PERSIST MUCH OF THE DAY AS THE WINDS BACK TO
AN ALMOST ELY DIRECTION BY LATE FRI.
&&
.AVIATION (TODAY THROUGH FRIDAY)...VFR CONDITIONS WL PREVAIL THROUGH
MUCH OF THE DAY ACROSS SOUTH TX. VFR CEILINGS AROUND 4-5K FT WL
DEVELOP BETWEEN 19Z AND 00Z ACROSS CRP AND VCT. MVFR CEILINGS WL
DEVELOP BY 04Z ACROSS VCT AND WL GRADUALLY SPREAD WESTWARD THROUGH
THE REMAINDER OF THE NIGHT. IFR CONDITIONS WL DEVELOP BY 08Z ACROSS
VCT AND WL SPREAD ACROSS ALI AND CRP BY 12Z FRI. WIDESPREAD IFR
CONDITIONS WL THEN CONTINUE THROUGH FRI MORNING ACROSS MUCH OF SOUTH
TX BEFORE SLOWLY TRANSITIONING TO MVFR DURING THE AFTN.
&&
.LONG TERM (FRIDAY NIGHT THROUGH WEDNESDAY)...THE 00Z MEDIUM RANGE
MODELS ARE SHOWING THAT THE VIGOROUS CLOSED LOW COMING OUT OF THE
DESERT SOUTHWEST AT THE BEGINNING OF THE PERIOD WILL TAKE A MORE
NORTHERLY ROUTE THAN PREVIOUSLY PROGGED (THROUGH NORTHERN/CENTRAL
TEXAS) AS IT PROGRESSES EASTWARD SATURDAY AND SUNDAY. WIDESPREAD
PRECIPITATION WILL BE FOUND ACROSS THE FORECAST AREA FRIDAY NIGHT
WITH RAIN CHANCES INCREASING AND BECOMING CATEGORICAL OVER THE
EAST HALF OF THE FORECAST AREA ON SATURDAY AHEAD OF A SURFACE COLD
FRONT APPROACHING FROM THE NORTH. CAPE VALUES APPROACH 1500 J/KG
AND LIFTED INDICES APPROACH -5 FRIDAY NIGHT/SATURDAY FOR SCATTERED
ELEVATED CONVECTION. SUCCESSIVE MODEL RUNS KEEP SLOWING UP THE
TIMING OF THE FRONTAL PROGRESSION WITH FROPA NOW EXPECTED ALONG
THE COASTAL BEND DURING THE LATE AFTERNOON/EARLY EVENING. RAINFALL
AMOUNT FORECASTS DURING THIS PERIOD ARE CHALLENGING AND HPC
GUIDANCE IS MOST LIKELY LOW FOR THE UPCOMING SCENARIO.
PRECIPITATION WILL GRADUALLY END FROM WEST TO EAST LATE SATURDAY
NIGHT/EARLY SUNDAY MORNING AS THE SURFACE COLD FRONT PASSES TO THE
SOUTH AND THE UPPER TROUGH EJECTS TO THE EAST. THROUGHOUT SUNDAY,
A DRY WEST-NORTHWEST FLOW WILL PREVAIL ALOFT WHILE OFFSHORE FLOW
WILL BE FOUND AT THE LOW LEVELS. THE DRY UPPER FLOW CONTINUES INTO
MONDAY, HOWEVER THE LOW LEVEL FLOW BECOMES ONSHORE AS SURFACE HIGH
PRESSURE PASSES TO THE EAST OF THE REGION. THE UPPER FLOW BECOMES
QUASI-ZONAL TUESDAY WHILE A LOW LEVEL JET DEVELOPS OVER SOUTH
TEXAS. THIS WILL INDUCE STRONG LOW LEVEL MOISTURE ADVECTION WITH
THE GFS HINTING AT SPRINKLES OR LIGHT SHOWERS DEVELOPING OVER THE
FAR WESTERN ZONES. THE LOW LEVEL JET SHIFTS QUICKLY EASTWARD ON
WEDNESDAY AS SURFACE LOW PRESSURE TO THE NORTH SHIFTS TOWARD THE
CENTRAL MISSISSIPPI RIVER VALLEY. THE SHIFTING JET WILL BRING A
DECREASE IN THE MOISTURE ADVECTION WITH NO FURTHER PRECIPITATION
EXPECTED.
&&
.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 77 62 76 64 72 / 10 10 20 50 80
VICTORIA 74 60 73 63 68 / 10 10 50 50 80
LAREDO 83 63 81 67 69 / 0 10 10 40 50
ALICE 80 60 79 64 68 / 0 10 20 50 70
ROCKPORT 72 63 73 64 71 / 10 10 30 50 80
COTULLA 81 58 74 66 70 / 0 10 20 40 50
KINGSVILLE 79 61 78 65 72 / 10 10 20 50 70
NAVY CORPUS 75 64 75 65 70 / 10 10 20 50 80
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...WIND ADVISORY FROM 10 AM THIS MORNING TO 4 PM CST THIS AFTERNOON
FOR THE FOLLOWING ZONES: KLEBERG...NUECES...SAN PATRICIO.
GM...SMALL CRAFT ADVISORY UNTIL 4 AM CST FRIDAY FOR THE FOLLOWING
ZONES: WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM...
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM.
SMALL CRAFT ADVISORY FROM 10 AM THIS MORNING TO 6 PM CST THIS
AFTERNOON FOR THE FOLLOWING ZONES: BAYS AND WATERWAYS FROM
BAFFIN BAY TO PORT ARANSAS...BAYS AND WATERWAYS FROM PORT
ARANSAS TO PORT OCONNOR.
SMALL CRAFT ADVISORY UNTIL 9 PM CST THIS EVENING FOR THE
FOLLOWING ZONES: COASTAL WATERS BAFFIN BAY TO PORT ARANSAS
OUT 20 NM...COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP
CHANNEL OUT 20 NM.
&&
MB/80...SHORT TERM
JAR/19...LONG TERMHazardous weather outlook, Feb 13, 4:58 AM CST, 23 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 458 AM CST WED FEB 13 2008 GMZ230-235-250-255-270-275-TXZ229>234-239>247-141100- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR- COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM- WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM- LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 458 AM CST WED FEB 13 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.